Rapid increase prescribed for Lamectil

My son's neurologist prescribed increasing his Lamectil from the lowest dose to the highest with no gradual schedule. And, although depakote can interfere with Lamectil, he advised him to keep the depakote amount the same. We are concerned that this might lead to developing a rash which happened before when he had been taking both medications together for about 6 months. (Which led to dropping Lamectil completely until the rash went away). Any thoughts? Maybe I should add that the neurologist specializes in the treatment of stroke patients rather than Epilepsy. However, of the three doctors we've tried, he is the most interested in adjusting medications to try and eliminate seizures.

8 Replies

oldestnewest
  • My advice would be gradually increase it yourself by 50mg each week or two. I'm on a very high dose of Lamictal and am incredibly sensitive to it to the point I was hospitalised when I went up too quickly.

  • Thanks!

  • Is there any way you can see a neirolgist who specialises in epilepsy?

  • There are other neurologists in our area but this man is our third one and has been the most helpful so far. However, that's an option to consider.

  • Hello GrandmaM

    We are not medically trained so not able to tell you the most suitable way to increase your son’s medicines. It would be a good idea for you to talk to your son’s neurologist about the worries you have, especially since he has already experienced such side-effects.

    Karen

    Epilepsy Action Helpline Team

  • Thanks

  • I am totally surprised any neurologist would even suggest increasing medication from the lowest to the highest dose .Personally having had epilepsy for many years every drug I have been on my neurologist would always make a point of increasing dosage gradually .I think you need to see see some one who is an expert in epilepsy .Thats just my opinion of course on my experiences.

    Mike

  • Thanks!

You may also like...